Alert archive / Alabama / Small Craft Advisories in 2016
Small Craft Advisory 2, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Jan 7, 2016, 9:32 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2016, 9:32 PM CST (03:32 UTC)
- Expired
- Jan 8, 2016, 3:05 AM CST
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
936 WHUS74 KMOB 080332 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 932 PM CST THU JAN 7 2016 ...A SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST FRIDAY FOR THE GULF OF MEXICO WATERS OUT TO 60 NAUTICAL MILES... .A STRONG EASTERLY WIND FLOW OF 20 TO 25 KNOTS OVER THE GULF WATERS THIS EVENING WILL CONTINUE INTO THE EARLY PREDAWN HOURS FRIDAY...AND GRADUALLY DECREASE TOWARD DAYBREAK. GMZ650-655-670-675-081145- /O.NEW.KMOB.SC.Y.0002.160108T0332Z-160108T1200Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 932 PM CST THU JAN 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST FRIDAY. * WINDS...EAST 20 TO 25 KNOTS. * WAVES/SEAS...3 TO 6 FEET NEAR SHORE AND 4 TO 7 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
529 WHUS74 KMOB 080905 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 305 AM CST FRI JAN 8 2016 ...SMALL CRAFT ADVISORY HAS BEEN CANCELLED... .WINDS ACROSS AREA COASTAL WATERS HAVE SETTLED BELOW ADVISORY LEVELS. GMZ650-655-670-675-081015- /O.CAN.KMOB.SC.Y.0002.000000T0000Z-160108T1200Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 305 AM CST FRI JAN 8 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS ACROSS AREA COASTAL WATERS HAVE SETTLED BELOW ADVISORY LEVELS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 7, 9:21 PM CST, 11 minutes earlier.
Area forecast discussion, Jan 7, 9:21 PM CST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 921 PM CST THU JAN 7 2016 .DISCUSSION...UPDATED FOR LATEST MARINE DISCUSSION BELOW. && .MARINE...WE HAVE BEEN MONITORING THE WINDS OVER THE GULF WATERS THIS EVENING...AND THE GENERALY TREND HAS BEEN LOW END SMALL CRAFT ADVISORY LEVELS (SUSTAINED AT 20 TO 25 KNOTS). WE PREVIOUSLY HAD SMALL CRAFT EXERCISE CAUTION HEADLINES FOR THE GULF WATERS TONIGHT...BUT BASED ON THE TREND OVER THE PAST FEW HOURS WILL GO AHEAD AND ISSUE A SMALL CRAFT ADVISORY FOR THE REMAINDER OF THE NIGHT. TOWARD DAYBREAK FRIDAY WE STILL BELIEVE THAT WINDS WILL DECREASE TO BELOW SMALL CRAFT LEVELS...SO THIS WILL BE A RELATIVELY SHORT LIVED ADVISORY. THANKS TO WFO TAE FOR EARLIER MARINE COORDINATION. 12/DS && .PREV DISCUSSION... /ISSUED 633 PM CST THU JAN 7 2016/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION... 00Z ISSUANCE...VFR CONDITIONS DEVELOPING OVER WESTERN 2/3RDS OF THE FCST AREA EARLY THIS EVENING AS RAIN MOVES EAST AND DRIER AIRMASS MOVES IN FROM THE WEST. OVER THE EASTERN 1/3RD OF THE FCST AREA LIGHT RAINS CONTINUE...BUT WILL BE MOVING ON EAST OF THE REGION BY MID EVENING WHEN A PERIOD OF VFR CONDITIONS MAY PREVAIL THERE AS WELL. CIGS AND VISBYS WILL LIKELY LOWER FOR SOME LOCATIONS LATE THIS EVENING AND OVERNIGHT AS PATCHY DENSE FOG DEVELOPS OVER THE WET GROUND AS SKIES CLEAR SOMEWHAT AND WINDS BECOMING VERY LIGHT. VFR CIGS VISBYS RETURN BY AROUND MID MORNING FRIDAY AS FOG DISSIPATES. 12/DS PREV DISCUSSION... /ISSUED 400 PM CST THU JAN 7 2016/ NEAR TERM /NOW THROUGH FRIDAY/...RAIN CONTINUES TO SPREAD ACROSS THE AREA THIS AFTERNOON AS A SHORTWAVE MOVES ACROSS THE LOWER MISSISSIPPI RIVER VALLEY. IN ADDITION...A WEAK SFC LOW IS MOVING EASTWARD ACROSS THE NORTH CENTRAL GULF. THE HEAVIEST RAIN AMOUNTS WILL REMAIN OVER THE GULF WATERS NEAR THE LOW WITH LIGHTER AMOUNTS ACROSS INLAND LOCATIONS. THE RAIN WILL RAPIDLY MOVE ACROSS THE AREA THIS EVENING WITH MOST OF THE RAIN EAST OF THE AREA BY MIDNIGHT TONIGHT. CONTINUED TO GO ABOVE GUIDANCE TEMPS TONIGHT AS A THICK BLANKET OF CLOUDS WILL KEEP TEMPS IN THE UPPER 40S INLAND TO MID AND UPPER 50S NEAR THE COAST. PATCHY DENSE FOG WILL DEVELOP ACROSS THE AREA TONIGHT IN THE WAKE OF THE RAIN. THE BEST CHANCE OF DENSE FOG WILL BE ACROSS SOUTHEAST MISSISSIPPI AND PORTIONS OF SOUTHWEST ALABAMA. A DRY...BUT MOSTLY CLOUDY...DAY EXPECTED ON FRIDAY AS WEAK SHORTWAVE RIDGING DEVELOPS ACROSS THE REGION AS ANOTHER SYSTEM DIGS ACROSS THE SOUTHWESTERN STATES. WARM ADVECTION AHEAD OF THIS SYSTEM WILL SEND TEMPS INTO THE MID AND UPPER 60S DURING THE AFTERNOON. /13 SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...A WEAK SURFACE RIDGE OF HIGH PRESSURE ALONG THE EASTERN U.S. SEABOARD WILL PULL NORTHEAST AWAY FROM THE REGION FRIDAY NIGHT AND SATURDAY AS ANOTHER DEVELOPING SURFACE LOW PRESSURE AREA FORMS OVER EASTERN TEXAS AND LIFTS NORTHEAST OVER THE OHIO RIVER VALLEY REGION BY MIDNIGHT SATURDAY NIGHT. A FAST MOVING UPPER TROUGH WILL SWING NORTHEAST OVER THE REGION LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON...WITH SEVERAL DISTURBANCES IN THE BASE OF THE TROUGH PASSING OVER THE FORECAST AREA. THIS SYSTEM WILL BRING ANOTHER ROUND OF NUMEROUS TO DEFINITE SHOWERS TO THE REGION...MAINLY FROM LATE FRIDAY NIGHT THROUGH NOON SATURDAY. THE FORECAST AREA WILL BE IN THE WARM SECTOR AS THE LOW PASSES NORTHWEST OF THE REGION...WITH MLCAPES APPROACHING 300-500 J/KG AND STORM RELATIVE HELICITY VALUES BETWEEN 200 TO 250 M2/S2. SO KEPT A SLIGHT CHANCE OF THUNDERSTORMS IN THE FORECAST AS THEY SHOULD ACCOMPANY THE SHOWERS. TOTAL WIDESPREAD RAINFALL AMOUNTS FROM THE EVENT ARE EXPECTED TO RANGE FROM ONE-QUARTER TO ONE-HALF INCH...WITH LOCALIZED AMOUNTS UP TO ONE INCH POSSIBLE. THE PRECIPITATION WILL END FROM WEST TO EAST ACROSS THE ENTIRE FORECAST AREA BY LATE SATURDAY AFTERNOON...FOLLOWED THE A STRONG COLD FRONT PUSHING THROUGH THE SOUTHEAST STATES SATURDAY NIGHT. LOW TEMPERATURES FRIDAY NIGHT WILL DROP INTO THE UPPER 40S TO MID 50S INLAND AREAS...WITH UPPER 50S ALONG THE IMMEDIATE COASTAL SECTIONS. HIGH TEMPERATURES SATURDAY WILL RANGE FROM 67 TO 73 DEGREES. TEMPERATURES WILL COOL DRASTICALLY THROUGH EARLY NEXT WEEK WITH HIGHS ON SUNDAY RANGING FROM 49 TO 53 DEGREES NORTHWEST OF I-65...WITH MID 50S TO THE SOUTHWEST. LOWS SUNDAY NIGHT WILL DROP INTO THE MID 20S TO LOWER 30S INLAND AREAS...WITH MID 30S ALONG THE COAST. /22 LONG TERM /MONDAY THROUGH THURSDAY/...A LONGWAVE TROF PATTERN OVER THE EASTERN AND CENTRAL STATES SHIFTS MAINLY INTO THE EASTERN STATES LATE IN THE PERIOD. A SURFACE HIGH BUILDS FROM THE PLAINS INTO THE REGION THROUGH MONDAY WITH A REINFORCING COLD FRONT MOVING THROUGH THE AREA TUESDAY NIGHT. MAY SEE SOME ISOLATED SHOWERS OVER THE SOUTHERN PORTION OF THE AREA AHEAD OF THE FRONT ON TUESDAY BUT OTHERWISE A DRY FORECAST FOLLOWS THROUGH THE PERIOD. HIGHS WILL GENERALLY RANGE FROM THE LOWER 50S INLAND TO MID 50S CLOSER TO THE COAST THROUGH THE PERIOD EXCEPT FOR A BIT COOLER ON MONDAY. LOWS SUNDAY NIGHT WILL BE AROUND 30 WELL INLAND RANGING TO THE MID/UPPER 30S AT THE COAST...THEN FOR THE REMAINDER OF THE PERIOD EXPECT LOWER/MID 30S INLAND RANGING TO NEAR 40 AT THE COAST. /29 MARINE...A MODERATE TO OCCASIONAL STRONG EASTERLY FLOW WILL DECREASE TONIGHT AS A WEAK SURFACE LOW MOVES EAST OF THE MARINE AREA. EAST TO SOUTHEAST WINDS WILL INCREASE AGAIN FRIDAY NIGHT INTO SATURDAY AHEAD OF AN APPROACHING COLD FRONT. THE FRONT WILL MOVE EAST OF THE AREA SATURDAY AFTERNOON WITH A MODERATE TO STRONG WEST TO NORTHWEST FLOW DEVELOPING LATE SATURDAY INTO SATURDAY NIGHT AND CONTINUING THROUGH SUNDAY. NORTHERLY FLOW DECREASES EARLY NEXT WEEK AS HIGH PRESSURE BUILDS OVER THE GULF COAST. /13 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...HIGH RIP CURRENT RISK UNTIL 6 AM CST FRIDAY FOR ALZ265-266. FL...HIGH RIP CURRENT RISK UNTIL 6 AM CST FRIDAY FOR FLZ202-204-206. MS...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Jan 7, 10:00 AM CST, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1000 AM CST THU JAN 7 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-081200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 1000 AM CST THU JAN 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT MANY AREA RIVERS CONTINUE TO EXPERIENCE FLOODING PROBLEMS. PLEASE SEE THE LATEST FLOOD WARNINGS AND STATEMENTS FOR SPECIFIC INFORMATION ON THESE. A HIGH RISK FOR RIP CURRENTS CONTINUES AT AREA BEACHES. RAIN AND A FEW THUNDERSTORMS WILL MOVE OVER THE AREA TODAY INTO TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MANY AREA RIVERS CONTINUE TO EXPERIENCE FLOODING PROBLEMS. PLEASE SEE THE LATEST FLOOD WARNINGS AND STATEMENTS FOR SPECIFIC INFORMATION ON THESE. ALONG THE BEACHES...A MODERATE RISK OF RIP CURRENTS IS FORECAST ON FRIDAY....BUT WITH ONSHORE WINDS BECOMING STRONG FRIDAY NIGHT INTO SATURDAY NIGHT...A HIGH RISK OF RIP CURRENTS IS LIKELY SATURDAY NIGHT THROUGH SUNDAY NIGHT. A COLD FRONT WILL MOVE ACROSS THE AREA SATURDAY NIGHT...WITH SHOWERS AND A FEW THUNDERSTORMS LIKELY. NO HAZARDOUS WEATHER IS EXPECTED WITH THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH WEDNESDAY. GMZ630>635-650-655-670-675-081200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1000 AM CST THU JAN 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MODERATE TO STRONG ONSHORE FLOW WILL RETURN FRIDAY NIGHT...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH SUNDAY NIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 3:12 AM CST | Dense Fog Advisory | MOB | Baldwin, Mobile | 6 hr |
| Jan 8, 3:13 AM CST | Rip Current Statement | MOB | Baldwin, Mobile | 51 hr |
| Jan 8, 4:16 AM CST | Marine Dense Fog Advisory | MOB | 6 hr | |
| Jan 8, 9:16 AM CST | Dense Fog Advisory | MOB | Baldwin, Mobile | 104 min |
| Jan 8, 10:16 AM CST | Marine Dense Fog Advisory | MOB | 3 hr |
Nearby
Small Craft Advisories in Alabama, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.